Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 38, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Apr 30, 2017, 9:50 PM CDT for Forrest County, Jones County, Lamar County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2017, 9:50 PM CDT (02:50 UTC)
- Expired
- May 1, 2017, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Jones County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 10:00 PM CDT | HEAVY RAIN 5.45 | 1 Wsw Hattiesburg, MS | AMOUNT THROUGH 10 PM AT HTBM6 COOP SITE. |
| Apr 30, 11:09 PM CDT | FLASH FLOOD | 2 W Petal, MS | MULTIPLE STREETS FLOODED IN HATTIESBURG AND PETAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
417
WGUS54 KJAN 010250
FFWJAN
MSC035-067-073-010545-
/O.NEW.KJAN.FF.W.0038.170501T0250Z-170501T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
950 PM CDT SUN APR 30 2017
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Forrest County in southeastern Mississippi...
Northeastern Lamar County in southeastern Mississippi...
Jones County in southeastern Mississippi...
* Until 1245 AM CDT
* At 948 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Three to four inches of rain
have fallen from storms earlier today. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Hattiesburg, Laurel, Petal, Ellisville, West Hattiesburg, Purvis,
Sandersville, Rawls Springs, Eastabuchie, Ovett, Mill Creek,
Mclaurin, Tuckers Crossing, Sunrise, Macedonia, Moselle and Soso.
Additional rainfall amounts of one to two are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3111 8950 3143 8944 3143 8940 3166 8940
3178 8938 3182 8894 3143 8894 3143 8914
3112 8915
$$
GRG1 follow-up statement
213
WGUS74 KJAN 010518
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1218 AM CDT MON MAY 1 2017
MSC035-067-073-010528-
/O.CAN.KJAN.FF.W.0038.000000T0000Z-170501T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-Jones MS-
1218 AM CDT MON MAY 1 2017
...THE FLASH FLOOD WARNING FOR FORREST...NORTHEASTERN LAMAR AND JONES
COUNTIES IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3111 8950 3143 8944 3143 8940 3166 8940
3178 8938 3182 8894 3143 8894 3143 8914
3112 8915
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 8:58 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 30, 8:58 PM CDT, 52 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 858 PM CDT Sun Apr 30 2017 .UPDATE... Updated for evening discussion. && .DISCUSSION... Leftover moisture axis over eastern sections has allowed for convective development this evening as the cold front has closed in. Although the latest HRRR data is showing this, it is somewhat slow in its development. Regardless, convection should begin picking up some eastward progress as the front holds its course. As has already been the case, would not be surprised to see another severe leftmover or two over southeast sections in the better instability and shear, but should diminish before midnight./26/ Prior discussion below: along the Mississippi river this afternoon and is working its way across the area. The bulk of the morning/early afternoon convection has shifted off to the east of the area, but stratiform and some embedded thunderstorms are occuring east of the I-55 corridor. Some shower/thunderstorm activity is developing behind this stratiform shield, but feel these storms will remain below strong/severe limits as the area has been worked over from the morning/early afternoon storms. The cold front will move across the area this afternoon through the evening hours and this will bring in drier air along with clearing skies as we get into the overnight hours. The winds will be breezy out of the southwest after frontal passage overnight. Monday will be a nice but breezy day across the ArkLaMiss with mainly clear skies and highs in the mid/upper 70s. The winds will gusty out of the southwest tomorrow afternoon, with gusts from 25-30 mph. /15/ Monday night through Sunday: Monday evening our winds aloft will become near zonal as the closed low lifts farther to the northeast across the Great Lakes region. A weak 1015mb surface high is expected to be centered just off the southeast Louisiana coast. The surface high will drift over southeast Mississippi and aid in radiational cooling that will send temperatures into the lower 50s Tuesday morning. Normal morning lows run in the upper 50s. Zonal flow aloft will continue Tuesday as the surface high shifts slightly east. Under decent insolation, temperatures will warm into the low to mid 80s, which is a few degrees warmer than normal. The dry weather will last into Wednesday morning but our winds aloft will back to the southwest and waa will strengthen over our west in advance of a northern stream shortwave digging over the Plains. The GFS is perhaps the most aggressive with this system in closing a low off over Arkansas by Thursday morning and generating a deeper 1103mb surface low that looks to track across or northwest zones Wednesday night. Wl start off Wednesday morning with a PWAT less around three quarters of an inch but by evening ahead of the cold front, models show PWATs surging to near two inches across our southwest. The GFS and Canadian depict strongest convection across our southern zones and south Wednesday night. Considering the instability and shear, a few strong to severe storms with heavy rainfall look possible. The GFS appears to be the outlier this model run with a less progressive evolution of the system. Model consensus ends the main rain chances over our CWA late Thursday afternoon although an amplified upper level trough will remain over our region until lifting out Saturday. As a result low chances of light rain will continue over our northeast through Friday. Elsewhere, dry weather is expected Thursday evening through Sunday. Cooler than normal temperatures are expected Thursday through Saturday morning. Highs Thursday and Friday will be in the 60s at most locations. /22/ && .AVIATION... 00Z TAF discussion: Ceilings will continue to slowly rise through the evening with VFR conditions returning after 01/03Z. A few showers and possibly a thunderstorms will still be possible around KMEI and KHBG until 01/03Z. Southerly winds will become southwesterly after 01/06Z, but speeds will continue at 10 to 20 knots and gusts at 20 to 30 knots, especially after 01/15Z./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 52 78 53 83 / 7 0 0 3 Meridian 54 78 49 83 / 72 0 0 3 Vicksburg 51 78 52 84 / 1 0 0 3 Hattiesburg 53 81 51 85 / 87 0 0 1 Natchez 51 78 53 83 / 2 0 0 1 Greenville 51 76 54 81 / 1 0 0 4 Greenwood 52 75 51 81 / 4 0 0 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Apr 30, 3:24 PM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 324 PM CDT Sun Apr 30 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 324 PM CDT Sun Apr 30 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Apr 30, 8:31 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 2 NNW PETAL 31.37N 89.26W
04/30/2017 E1.00 INCH FORREST MS EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL ALONG LEEVILLE
ROAD.
&&
TWLocal storm report, Apr 30, 8:35 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM TORNADO 2 SW TERRY 32.08N 90.32W
04/30/2017 HINDS MS NWS STORM SURVEY
THIS WEAK TORNADO TOUCHED DOWN ALONG VOLLEY
CAMPBELL ROAD AND MOVED ACROSS SOME PERSONAL
PROPERTY. A COUPLE OF TREES WERE UPROOTED
ALONG WITH MANY LARGE LIMBS BROKEN IN TREES.
A METAL SHED HAD MOST OF THE ROOF OFF AND A
COUPLE WALLS DAMAGED. A HORSE TRAILER WAS
ROLLED AND THE BRICK HOME HAD SOME SIDING
TORN OFF. THIS TORNADO MOVED THROUGH A
WOODED AREA BEFORE DISSIPATING AS IT CROSS
TANK ROAD. HERE, LARGE LIMBS WERE BROKEN OFF
TREES AND A POWER POLE WAS LEFT LEANING. A
BRIEF TORNADIC DEBRIS SIGNATURE WAS NOTED.
&&
TWLocal storm report, Apr 30, 8:38 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
838 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM TORNADO 3 ESE BOLTON 32.34N 90.41W
04/30/2017 HINDS MS NWS STORM SURVEY
THIS TORNADO TOUCHED DOWN ALONG ST. THOMAS
ROAD AND PEAKED AS IT CROSSED I-20 ON THE
WEST SIDE OF THE NORRELL ROAD EXIT. THE
HEAVIEST TREE DAMAGE WAS ALONG BOTH FRONTAGE
ROADS WHERE NUMEROUS TREES WERE
SNAPPED/UPROOTED. A SEMI-TRUCK WAS TURNED
OVER HERE AS WELL. THE TORNADO DOWNED TREES
ACROSS THE RAILROAD AND FOR ANOTHER HALF
MILE IN THE WOODS WEST OF WILLIAMSON ROAD.
&&
TWSpecial weather statement, Apr 30, 9:01 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
901 PM CDT SUN APR 30 2017
MSZ052-058-010230-
Lauderdale MS-Clarke MS-
901 PM CDT SUN APR 30 2017
...A STRONG THUNDERSTORM WILL AFFECT CLARKE AND SOUTHEASTERN
LAUDERDALE COUNTIES UNTIL 930 PM CDT...
At 900 PM CDT, Meteorologists were tracking a strong thunderstorm
over Quitman, moving northeast at 70 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Sykes around 905 PM CDT.
Middleton and Sable around 910 PM CDT.
Increase and Snell around 915 PM CDT.
Alamucha and Toomsuba around 925 PM CDT.
Kewanee around 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3218 8844 3191 8868 3201 8885 3247 8851
3242 8841
TIME...MOT...LOC 0200Z 215DEG 60KT 3203 8871
TWLocal storm report, Apr 30, 9:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
911 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TORNADO 2 W OAK RIDGE 32.63N 91.81W
04/30/2017 MOREHOUSE LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG WITH
SIGNIFICANT ROOF DAMAGE TO A HOME. DEBRIS
SIGNATURE ALSO NOTED FROM KULM RADAR.
0455 AM TSTM WND DMG 2 N OAK RIDGE 32.65N 91.77W
04/30/2017 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN ALONG HWY 425 N, POSSIBLE
CONTINUATION OF TORNADO W OF OAK RIDGE.
0732 AM TORNADO 1 SSE PORT GIBSON 31.94N 90.97W
04/30/2017 CLAIBORNE MS AMATEUR RADIO
TREES DOWN ALONG HWY 547 BY THE PORT GIBSON
CITY LIMITS. TORNADO DEBRIS SIGNATURE ALSO
OBSERVED ON RADAR.
0716 AM TORNADO 1 WSW DELTA 32.32N 90.93W
04/30/2017 MADISON LA LAW ENFORCEMENT
PICTURE OF TORNADO ON THE GROUND TAKEN BY
LAW ENFORCEMENT IN VICKSBURG. TORNADO DEBRIS
SIGNATURE ALSO OBSERVED ON RADAR.
0600 AM HEAVY RAIN 25 S JONESVILLE 31.27N 91.83W
04/30/2017 M3.91 INCH CONCORDIA LA OFFICIAL NWS OBS
24 HOUR RAINFALL TOTAL ENDING AT 7 AM AT
ACML1 RIVER GAUGE.
0700 AM HEAVY RAIN 1 S CROSSETT 33.11N 91.97W
04/30/2017 M3.46 INCH ASHLEY AR COCORAHS
24 HOUR RAINFALL AT COCORAHS STATION
AR-AS-9.
0725 AM TSTM WND DMG 4 N VICKSBURG 32.39N 90.86W
04/30/2017 WARREN MS EMERGENCY MNGR
POWER POLES SNAPPED ALONG NORTH WASHINGTON
STREET.
0700 AM HEAVY RAIN 19 SSE JONESVILLE 31.36N 91.74W
04/30/2017 M3.25 INCH CONCORDIA LA OFFICIAL NWS OBS
24 HOUR RAINFALL ENDING AT 7 AM AT WCGL1
RIVER GAUGE.
0740 AM TSTM WND DMG 13 NNE VICKSBURG 32.51N 90.81W
04/30/2017 WARREN MS EMERGENCY MNGR
TREES DOWN ALONG HWY 61N, POSSIBLE TORNADO.
0700 AM HEAVY RAIN 3 NE JONESVILLE 31.65N 91.80W
04/30/2017 M2.52 INCH CATAHOULA LA OFFICIAL NWS OBS
24 HOUR RAINFALL AS OF 7 AM AT HARL1 RIVER
GAUGE.
0525 AM TSTM WND DMG 7 WSW WEST FERRIDAY 31.60N 91.69W
04/30/2017 CONCORDIA LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
THROUGHOUT THE PARISH.
0550 AM TSTM WND DMG FERRIDAY 31.63N 91.55W
04/30/2017 CONCORDIA LA LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
THROUGHOUT THE PARISH.
0700 AM HEAVY RAIN 10 S JONESVILLE 31.48N 91.86W
04/30/2017 M2.18 INCH CATAHOULA LA OFFICIAL NWS OBS
24 HOUR RAINFALL AS OF 7 AM AT JNEL1 RIVER
GAUGE.
0803 AM TORNADO 2 N UTICA 32.13N 90.63W
04/30/2017 HINDS MS EMERGENCY MNGR
HOME DAMAGED AND TREES DOWN JUST NORTH OF
UTICA.
0700 AM TSTM WND DMG 5 ENE NATCHEZ 31.58N 91.31W
04/30/2017 ADAMS MS EMERGENCY MNGR
NUMEROUS TREES DOWN THROUGHOUT THE COUNTY.
0720 AM TSTM WND DMG 4 N FAYETTE 31.77N 91.05W
04/30/2017 JEFFERSON MS LAW ENFORCEMENT
LOTS OF TREES AND POWER LINES DOWN ACROSS
THE COUNTY WITH NUMEROUS POWER OUTAGES.
0800 AM HEAVY RAIN 4 NE NATCHEZ 31.59N 91.34W
04/30/2017 M3.20 INCH ADAMS MS CO-OP OBSERVER
24 HOUR RAINFALL AS OF 8 AM AT NATM6,
NATCHEZ CITY COOP.
0700 AM HEAVY RAIN 2 SE CROSSETT 33.11N 91.95W
04/30/2017 M3.10 INCH ASHLEY AR CO-OP OBSERVER
24 HOUR RAINFALL AS OF 7 AM AT CRSA4,
CROSSETT 2SSE COOP.
0726 AM TORNADO 9 E FAYETTE 31.69N 90.90W
04/30/2017 JEFFERSON MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN WITH LOTS OF
POWER OUTAGES. TORNADO DEBRIS SIGNATURE
OBSERVED ON RADAR.
0827 AM TSTM WND DMG 1 NNW BOLTON 32.36N 90.46W
04/30/2017 HINDS MS PUBLIC
REPORT OF TREES DOWN ALONG US HIGHWAY 80
THROUGH BOLTON RECEIVED VIA TWITTER.
0846 AM TSTM WND DMG 1 S FLORA 32.53N 90.31W
04/30/2017 MADISON MS AMATEUR RADIO
TREES AND POWER LINES DOWN ALONG 1ST STREET
NEAR DOWNTOWN FLORA. POSSIBLE TORNADO.
0655 AM HEAVY RAIN 2 SE BASTROP 32.75N 91.88W
04/30/2017 M1.73 INCH MOREHOUSE LA AWOS
24 HOUR RAINFALL AS OF 7 AM AT BQP,
MOREHOUSE MEMORIAL AIRPORT.
0900 AM FLASH FLOOD 3 N VICKSBURG 32.37N 90.87W
04/30/2017 WARREN MS EMERGENCY MNGR
FLASH FLOODING ONGOING ALONG NORTH
WASHINGTON STREET.
0900 AM FLASH FLOOD 3 ENE VICKSBURG 32.34N 90.83W
04/30/2017 WARREN MS EMERGENCY MNGR
ONGOING FLASH FLOODING ALONG HWY 27 SOUTH.
0900 AM FLASH FLOOD 6 NE VICKSBURG 32.39N 90.80W
04/30/2017 WARREN MS EMERGENCY MNGR
ONGOING FLASH FLOODING ALONG OAKRIDGE ROAD.
0810 AM TSTM WND DMG HAZLEHURST 31.86N 90.39W
04/30/2017 COPIAH MS LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES BLOWN DOWN
ACROSS THE COUNTY.
0815 AM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
04/30/2017 COPIAH MS LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES BLOWN DOWN
ACROSS THE COUNTY.
0847 AM TSTM WND DMG FLORA 32.54N 90.31W
04/30/2017 MADISON MS LAW ENFORCEMENT
BUILDINGS DAMAGED IN FLORA WITH NUMEROUS
TREES AND POWER LINES DOWN AROUND TOWN.
POSSIBLE TORNADO.
0620 AM TSTM WND DMG 4 SSW NATCHEZ 31.50N 91.42W
04/30/2017 ADAMS MS EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN ALONG
CLOVERDALE AND BOURKE ROADS. POWER OUTAGES
AND DAMAGE TO VEHICLES ALSO REPORTED.
0908 AM TORNADO 12 NW CANTON 32.75N 90.14W
04/30/2017 YAZOO MS EMERGENCY MNGR
STRUCTURE DAMAGE AND TREES DOWN AT THE
INTERSECTION OF BERRYVILLE ROAD AND HWY 16
EAST. DAMAGE ALSO REPORTED ALONG SCOTLAND,
NOD ROAD, LINWOOD ROAD AND DOVER ROAD AND
TORNADO DEBRIS SIGNATURE OBSERVED ON RADAR.
0822 AM TSTM WND DMG 1 SSE CLINTON 32.32N 90.33W
04/30/2017 HINDS MS AMATEUR RADIO
TREES DOWN ALONG SPRINGRIDGE ROAD IN
CLINTON.
0820 AM TSTM WND DMG 3 SW CLINTON 32.31N 90.37W
04/30/2017 HINDS MS AMATEUR RADIO
TREES DOWN ALONG MIDWAY ROAD.
0800 AM TSTM WND DMG 3 N UTICA 32.14N 90.62W
04/30/2017 HINDS MS EMERGENCY MNGR
DAMAGE TO 5 HOMES AND POWER OUTAGES REPORTED
FROM POSSIBLE TORNADO NEAR UTICA.
0937 AM TSTM WND GST 6 ESE GREENWOOD 33.49N 90.09W
04/30/2017 M71 MPH CARROLL MS ASOS
71MPH GUST MEASURED AT GREENWOOD-LEFLORE
AIRPORT.
0800 AM HEAVY RAIN 20 SSW JONESVILLE 31.35N 91.94W
04/30/2017 M3.53 INCH CATAHOULA LA OFFICIAL NWS OBS
EVENT TOTAL RAINFALL AT LRTL1 RIVER GAUGE.
0922 AM FLASH FLOOD 1 ESE BENTONIA 32.64N 90.36W
04/30/2017 YAZOO MS EMERGENCY MNGR
FLASH FLOODING AFFECTING THE ENTIRE BENTONIA
COMMUNITY. HIGHWAY 49 WAS UNDER WATER.
HIGHWAY 433 AT MARTIN ROAD WAS FLOODED.
0827 AM TSTM WND DMG 6 WNW YAZOO CITY 32.88N 90.52W
04/30/2017 YAZOO MS LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE COUNTY.
0800 AM HEAVY RAIN 36 SSW VIDALIA 31.07N 91.58W
04/30/2017 M2.46 INCH CONCORDIA LA OFFICIAL NWS OBS
24 HOUR RAINFALL AS OF 8 AM AT KLML1 RIVER
GAUGE.
0900 AM HEAVY RAIN 9 S NATCHEZ 31.42N 91.40W
04/30/2017 M3.35 INCH ADAMS MS COCORAHS
24 HOUR RAINFALL AT COCORAHS STATION
MS-AD-1, NATCHEZ 8.8 S.
0905 AM HEAVY RAIN 4 S BUDE 31.41N 90.85W
04/30/2017 M2.39 INCH FRANKLIN MS OFFICIAL NWS OBS
24 HOUR RAINFALL AS OF 9 AM AT BDEM6 RIVER
GAUGE.
0900 AM HEAVY RAIN 9 N VICKSBURG 32.45N 90.89W
04/30/2017 M2.24 INCH ISSAQUENA MS OFFICIAL NWS OBS
24 HOUR RAINFALL AS OF 9 AM AT SBSM6 RIVER
GAUGE.
0810 AM TSTM WND DMG BROOKHAVEN 31.58N 90.44W
04/30/2017 LINCOLN MS EMERGENCY MNGR
A FEW TREES DOWN AROUND TOWN INCLUDING ONE
ON A HOUSE.
0833 AM TSTM WND DMG FLORENCE 32.15N 90.13W
04/30/2017 RANKIN MS LAW ENFORCEMENT
TREES DOWN IN FLORENCE.
0848 AM TSTM WND DMG 6 ENE FLOWOOD 32.37N 90.02W
04/30/2017 RANKIN MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN NEAR THE
INTERSECTION OF SPILLWAY ROAD AND GRANTS
FERRY ROAD.
0855 AM TSTM WND DMG 5 SW PELAHATCHIE 32.27N 89.86W
04/30/2017 RANKIN MS LAW ENFORCEMENT
TREES DOWN ALONG RANKIN ROAD.
0943 AM TORNADO 6 NE FOREST 32.42N 89.40W
04/30/2017 SCOTT MS EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG RUSSELL
COMMUNITY ROAD.
0956 AM TSTM WND DMG 1 SE VAIDEN 33.32N 89.74W
04/30/2017 CARROLL MS TRAINED SPOTTER
TREES DOWN ON HWY 35 SOUTH OF VAIDEN,
POSSIBLE TORNADO.
0930 AM TSTM WND DMG 3 WNW GOODMAN 32.98N 89.96W
04/30/2017 HOLMES MS DEPT OF HIGHWAYS
MDOT REPORTS TREES ACROSS I-55, POSSIBLE
TORNADO.
0934 AM TSTM WND DMG 1 N FOREST 32.36N 89.47W
04/30/2017 SCOTT MS LAW ENFORCEMENT
LOTS OF TREES AND POWER LINES BLOWN DOWN
ACROSS THE COUNTY INCLUDING THE CITY OF
FOREST AND SEBASTOPOL.
0812 AM TORNADO 1 S LEARNED 32.18N 90.54W
04/30/2017 HINDS MS EMERGENCY MNGR
TREE TOPS TAKEN OFF 15-20 TREES ON LEARNED
ROAD.
0805 AM TSTM WND DMG 10 SW EDWARDS 32.24N 90.73W
04/30/2017 WARREN MS DEPT OF HIGHWAYS
MDOT REPORTS TREES DOWN NEAR BIG BLACK
BRIDGE ON HWY 27.
0846 AM TORNADO FLORA 32.54N 90.31W
04/30/2017 MADISON MS BROADCAST MEDIA
TOP OF OLD WATER TOWER BLOWN DOWN IN FLORA.
LIKELY TORNADO.
0953 AM TSTM WND DMG 1 W KOSCIUSKO 33.06N 89.61W
04/30/2017 ATTALA MS LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ALL
ACROSS THE COUNTY.
1015 AM TSTM WND DMG 3 WSW TUCKER 32.69N 89.10W
04/30/2017 NESHOBA MS EMERGENCY MNGR
TREE ON POWER LINE ON CR-505.
1011 AM TSTM WND DMG COLUMBIA 31.25N 89.83W
04/30/2017 MARION MS LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS THE COUNTY.
0840 AM TSTM WND DMG 7 SSW FLORA 32.47N 90.37W
04/30/2017 HINDS MS EMERGENCY MNGR
THERE WAS DAMAGE TO HOUSES, INCLUDING ROOF
DAMAGE AND WINDOWS BLOWN OUT.
1022 AM TSTM WND DMG 7 ENE DUCK HILL 33.66N 89.60W
04/30/2017 MONTGOMERY MS LAW ENFORCEMENT
LOTS OF TREES AND POWER LINES DOWN ALL
ACROSS THE COUNTY.
0938 AM TORNADO DURANT 33.09N 89.85W
04/30/2017 HOLMES MS DEPT OF HIGHWAYS
MDOT REPORTS MULTIPLE TREES/POWER LINES DOWN
ACROSS HWY-51.
1013 AM TSTM WND DMG 1 S GRENADA 33.77N 89.81W
04/30/2017 GRENADA MS EMERGENCY MNGR
TREES DOWN IN THE CITY OF GRENADA.
1043 AM TSTM WND DMG 6 ENE SUMRALL 31.44N 89.45W
04/30/2017 COVINGTON MS EMERGENCY MNGR
REPORT OF POWER LINE DOWN ON LOTT TOWN RD.
1049 AM TSTM WND DMG 7 E SUMRALL 31.42N 89.43W
04/30/2017 FORREST MS EMERGENCY MNGR
POWER LINES DOWN ON LOTT TOWN RD.
0930 AM TSTM WND DMG GOODMAN 32.97N 89.92W
04/30/2017 HOLMES MS PUBLIC
PICTURES OF NUMEROUS TREES AND POWER LINES
DOWN ON THE CAMPUS OF HOLMES COMMUNITY
COLLEGE. POSSIBLE TORNADO.
1138 AM TSTM WND DMG 4 N NEW HOPE 33.50N 88.33W
04/30/2017 LOWNDES MS EMERGENCY MNGR
TREES DOWN NEAR THE INTERSECTION OF MILL AND
PHILLIPS HILL ROADS. ONE TREE WAS BLOWN DOWN
ON A HOUSE ALONG PHILLIPS HILL ROAD.
1150 AM TSTM WND DMG 5 ENE COLUMBUS 33.53N 88.32W
04/30/2017 LOWNDES MS EMERGENCY MNGR
LOTS OF TREES AND POWER LINES DOWN AND 7-8
HOMES DAMAGE FROM A POSSIBLE TORNADO BETWEEN
HWY 182, PHILLIPS HILL ROAD, TABERNACLE
ROAD, HWY 50 AND GUNSHOOT ROAD.
1028 AM TSTM WND DMG 12 NW WALTHALL 33.71N 89.45W
04/30/2017 WEBSTER MS EMERGENCY MNGR
TREES DOWN IN CADERETTA, INCLUDING 2 ON
HOMES.
1125 AM LIGHTNING 1 S PETAL 31.32N 89.25W
04/30/2017 FORREST MS EMERGENCY MNGR
LIGHTNING STUCK A POWER POLE AND THE FALLING
LINES CAUSED A MOBILE HOME TO CATCH ON FIRE.
1125 AM LIGHTNING 1 SW PETAL 31.33N 89.27W
04/30/2017 FORREST MS EMERGENCY MNGR
LIGHTNING STRUCK AN APARTMENT COMPLEX AND
CAUGHT A BUILDING ON FIRE.
0955 AM TSTM WND DMG 3 NNW CONEHATTA 32.49N 89.29W
04/30/2017 NEWTON MS EMERGENCY MNGR
TREE DOWN ACROSS CONEHATTA PROSPECT ROAD.
1246 PM FLASH FLOOD 2 E WEST HATTIESBURG 31.32N 89.35W
04/30/2017 LAMAR MS AMATEUR RADIO
FLOODING OCCURRED ON SOUTH 40TH STREET NEAR
MANCHESTER.
0840 AM TSTM WND DMG 5 NW MADISON 32.50N 90.18W
04/30/2017 MADISON MS BROADCAST MEDIA
TREES WERE BLOWN DOWN IN WHISPER LAKE.
1137 AM LIGHTNING 4 N BASSFIELD 31.56N 89.74W
04/30/2017 JEFFERSON DAVIS MS EMERGENCY MNGR
PERSON STRUCK BY LIGHTNING AS THEY WERE
GETTING INSIDE THEIR TRUCK AND OTHER CARS AT
THE RESIDENCE WERE STRUCK AS WELL ALONG
BLACK POLK ROAD.
0732 AM TORNADO 2 ENE PORT GIBSON 31.96N 90.96W
04/30/2017 CLAIBORNE MS BROADCAST MEDIA
TREES WERE BLOWN DOWN ALONG THE NATCHEZ
TRACE BETWEEN MILE MARKER 35 AND 45.
1250 PM FLASH FLOOD 1 S LAUREL 31.67N 89.14W
04/30/2017 JONES MS EMERGENCY MNGR
FLASH FLOODING NEAR THE INTERSECTION OF
JULIAN STREET AND ELLISVILLE BLVD.
1250 PM FLASH FLOOD 1 S LAUREL 31.68N 89.14W
04/30/2017 JONES MS EMERGENCY MNGR
FLASH FLOODING ALONG QUEEN STREET.
1135 AM TSTM WND DMG 4 E LAUREL 31.70N 89.07W
04/30/2017 JONES MS EMERGENCY MNGR
TREES DOWN ALONG HWY 184.
0937 AM TSTM WND DMG 6 ESE GREENWOOD 33.49N 90.09W
04/30/2017 CARROLL MS BROADCAST MEDIA
STRUCTURAL DAMAGE REPORTED AT THE
GREENWOOD-LEFLORE AIRPORT.
0955 AM TSTM WND DMG 1 E VAIDEN 33.33N 89.74W
04/30/2017 CARROLL MS BROADCAST MEDIA
MOBILE HOME AND A HOUSE SUSTAINED STRUCTURAL
DAMAGE WITHIN THE CITY LIMITS OF VAIDEN.
0810 AM TORNADO 3 SSW LEARNED 32.16N 90.57W
04/30/2017 HINDS MS NWS STORM SURVEY
THIS TORNADO TOUCHED DOWN JUST SW OF THE
INTERSECTION OF ADAMS STATION ROAD AND OLD
ADAMS STATION ROAD. HERE, HEAVY TREE DAMAGE
WAS NOTED AS DOZENS OF TREES WERE
SNAPPED/UPROOTED. A POWER LINE WAS DOWN HERE
AS WELL. THE TORNADO THEN CROSSED LEARNED
ROAD, JUST S OF LEARNED, AND DAMAGED DOZENS
OF TREES. THE TORNADO CONTINUED NE AND
CROSSED HOLIDAY ROAD WHERE TREE DAMAGE WAS
NOTED. THE TORNADO HAD WEAKENED BY THIS
POINT. THE TORNADO TRACKED OVER SOME PASTURE
AND FARM LAND AND DISSIPATED AS IT CROSSED
OAKLEY ROAD.
0822 AM TORNADO 3 S BOLTON 32.31N 90.47W
04/30/2017 HINDS MS NWS STORM SURVEY
THIS TORNADO TOUCHED DOWN SOUTH OF BOLTON
ALONG HOUSTON ROAD. THE TORNADO QUICKLY
INTENSIFIED AS IT CROSSED RAYMOND- BOLTON RD
WHERE NUMEROUS TREES WERE DAMAGED. HEAVY
TREE DAMAGE AGAIN WAS NOTED AS THE TORNADO
CROSSED AIRPLANE AND ST. THOMAS ROADS. THE
ROADS WERE BLOCKED BY NUMEROUS TREES AND TWO
POWER POLES WERE SNAPPED ALONG AIRPLANE RD.
THE TORNADO THEN MOVED TO JUST EAST OF
BOLTON WHERE IT CROSSED THE BOLTON CEMETERY.
HERE NUMEROUS TREES WERE DAMAGED. A HOME
SUSTAINED MINOR ROOF DAMAGE HERE AND A METAL
TRACTOR SHED WAS DESTROYED. MORE TREES WERE
DOWNED ON THE FRONTAGE ROADS ALONG I-20 AND
A LARGE BILLBOARD WAS DAMAGED. THE TORNADO
THEN MOVED ACROSS FIELDS WEST OF W NORTHSIDE
DR. ONE MOBILE HOME HAD PART OF THE TIN ROOF
TORN OFF. MORE HEAVY TREE DAMAGE WAS
OBSERVED ON EDWARDS RD AND THEN AGAIN AS IT
CROSSED JIMMY WILLIAMS RD. HERE THE TORNADO
INTENSIFIED AND REACHED ITS WIDEST POINT.
ADDITIONAL TREE DAMAGE OCCURRED ACROSS
LORANCE RD AND THEN AGAIN ACROSS
CLINTON-TINNIN RD. THE TORNADO DISSIPATED
NORTHEAST OF THAT POINT.
0809 PM HAIL 1 ENE WEST HATTIESBURG 31.32N 89.36W
04/30/2017 E1.00 INCH LAMAR MS BROADCAST MEDIA
QUARTER SIZE HAIL AT PCS SCHOOL IN
HATTIESBURG.
0812 PM HAIL 5 NNW HATTIESBURG 31.38N 89.32W
04/30/2017 E1.75 INCH FORREST MS EMERGENCY MNGR
GOLF BALL SIZE HAIL AT EXIT 69 OFF I-59.
0811 PM HAIL 1 WNW PETAL 31.35N 89.26W
04/30/2017 E1.75 INCH FORREST MS EMERGENCY MNGR
GOLF BALL SIZE HAIL REPORTED IN PETAL.
0814 PM HAIL 2 NNW PETAL 31.37N 89.26W
04/30/2017 E1.00 INCH FORREST MS EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL ALONG LEEVILLE
ROAD.
0823 AM TORNADO 2 SW TERRY 32.08N 90.32W
04/30/2017 HINDS MS NWS STORM SURVEY
THIS WEAK TORNADO TOUCHED DOWN ALONG VOLLEY
CAMPBELL ROAD AND MOVED ACROSS SOME PERSONAL
PROPERTY. A COUPLE OF TREES WERE UPROOTED
ALONG WITH MANY LARGE LIMBS BROKEN IN TREES.
A METAL SHED HAD MOST OF THE ROOF OFF AND A
COUPLE WALLS DAMAGED. A HORSE TRAILER WAS
ROLLED AND THE BRICK HOME HAD SOME SIDING
TORN OFF. THIS TORNADO MOVED THROUGH A
WOODED AREA BEFORE DISSIPATING AS IT CROSS
TANK ROAD. HERE, LARGE LIMBS WERE BROKEN OFF
TREES AND A POWER POLE WAS LEFT LEANING. A
BRIEF TORNADIC DEBRIS SIGNATURE WAS NOTED.
0828 AM TORNADO 3 ESE BOLTON 32.34N 90.41W
04/30/2017 HINDS MS NWS STORM SURVEY
THIS TORNADO TOUCHED DOWN ALONG ST. THOMAS
ROAD AND PEAKED AS IT CROSSED I-20 ON THE
WEST SIDE OF THE NORRELL ROAD EXIT. THE
HEAVIEST TREE DAMAGE WAS ALONG BOTH FRONTAGE
ROADS WHERE NUMEROUS TREES WERE
SNAPPED/UPROOTED. A SEMI-TRUCK WAS TURNED
OVER HERE AS WELL. THE TORNADO DOWNED TREES
ACROSS THE RAILROAD AND FOR ANOTHER HALF
MILE IN THE WOODS WEST OF WILLIAMSON ROAD.
1020 AM TSTM WND DMG FOREST 32.36N 89.47W
04/30/2017 SCOTT MS LAW ENFORCEMENT
LOTS OF TREES AND POWER LINES BLOWN DOWN
ACROSS THE COUNTY INCLUDING THE CITY OF
FOREST AND SEBASTOPOL.
0818 AM TSTM WND DMG BROOKHAVEN 31.58N 90.44W
04/30/2017 LINCOLN MS EMERGENCY MNGR
A FEW TREES DOWN AROUND TOWN INCLUDING ONE
ON A HOUSE.
0814 AM HAIL 2 NNW PETAL 31.37N 89.26W
04/30/2017 E1.00 INCH FORREST MS PUBLIC
NICKEL TO QUARTER SIZE HAIL ALONG LEEVILLE
ROAD.
0600 AM HEAVY RAIN 20 SSW JONESVILLE 31.35N 91.94W
04/30/2017 M2.80 INCH CATAHOULA LA OFFICIAL NWS OBS
24 HOUR RAINFALL AS OF 6 AM AT LRTL1 RIVER
GAUGE.
&&Local storm report, Apr 30, 9:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 1 NW HATTIESBURG 31.32N 89.32W
04/30/2017 E1.00 INCH FORREST MS BROADCAST MEDIA
NICKEL TO QUARTER SIZE HAIL NEAR THE
HATTIESBURG ZOO.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:47 PM CDT | Special Weather Statement | JAN | Forrest | 28 min |
| Apr 30, 8:00 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 30 min |
| Apr 30, 8:13 PM CDT | Special Weather Statement | JAN | Jones | 32 min |
| Apr 30, 9:01 PM CDT | Special Weather Statement | JAN | Clarke | 29 min |
| Apr 30, 10:51 PM CDT | Special Weather Statement | JAN | Clarke | 54 min |
| Apr 30, 10:57 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 33 min |
| Apr 30, 10:59 PM CDT | Flash Flood Warning | JAN | Clarke | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.